CSN Login
Members Online: 8

arimidex and swelling

mamolady's picture
mamolady
Posts: 795
Joined: May 2011

I started Arimidex 3 weeks ago. I have noticed in the last few days, that my feet and hands are swelling.
For LE, I am suppose to drink a lot of water. Is that the same for this swelling? I know for some fluid retention, you are not suppose to drink too much. It is all very confusing. I did email my doctor but she has not responded yet so I thought I would put the question out here.

Cindy

Rague
Posts: 3261
Joined: Aug 2009

Can't help you - I've been on Femara for 1 1/2 yrs with no leg edema but week before last I had pittg edema in both ankles/below knees - nothing in diet/exercise had changed. Called my PA and she thought it was the heat and sent me some Lasix. I took it 4 days, it took the edema away and though I haven't tkaen any in 6 or 7 days none has come back.

I deal with lymphedema and have never been told to limit my water intake - which I do drink a lot of water. Jan (PA) never told me to limit my water intake while the leg edema was there.

Really you should talk with your Dr. there can be many easons for edema - some not so good.

Susan

New Flower
Posts: 3917
Joined: Aug 2009

for lymphedema it is opposite you need to drink more even if you are having lymphedema. I did have swelling with Arimidex. Please call your doctor. Water retention is one of its side effects.
Hugs

sinee's picture
sinee
Posts: 197
Joined: May 2011

I have also noticed a little swelling of feet, and puffyness of hands, I have been on it for 2 weeks now...let me know what the doc. says...my feet feel fat...lol...but that is the only way I can describe it...neuropothy? perhaps that is it? keep us posted. Sinee

aisling8's picture
aisling8
Posts: 1247
Joined: Feb 2010

Hi,

I've been on Arimidex a little over a year. I don't have the swelling or weight gain or hot flashes. I feel edgy sometimes, kinda cranky, in ways I didn't used to. And my feet hurt, but I can walk it off.

Good luck, post, please, what the onc tells you about the swelling.

Victoria

Different Ballgame's picture
Different Ballgame
Posts: 870
Joined: Jan 2010

One of three things will happen. Swelling will get worse. Swelling will get better. Swelling will go away. No one knows how the drug will affect an individual. There are many side effects, but we don't get all of them. I hope you have a good doctor and she recognizes that this is a side effect. You need to discuss this with your doctor. Let us know what she does for you.

I no longer take any bull from any doctor. The first hematology oncologist denied that I was having side effects (which were serious...spine specialist wanted to operate on my neck for tingling/numbness in the hands ). I ended up firing her. Should have fired her sooner. (Actually, side effects were bad for 2 months. I fired her at the begining of the third month.) Found another hematologist (in the same practice) and she is open minded, admits to the drugs giving side effects, and is smart. What a blessing she is!!!!!

Hopefully your doctor will get back to yu on Monday. In the meantime, I don't know how to advise you as far as how to handle the swelling. Would ice help or any ibuprofen drug or aspirin?

Lots of Hugs,
Janelle

cahjah75's picture
cahjah75
Posts: 2623
Joined: Jun 2010

I've been on Arimidex since Jan 2011. I sometimes have swelling in the hands and feet. I'm not concerned because I had the same problem prior to taking Arimidex. My pcp gave me a script for a diuretic when I need it. I do have to drink lots of water and it helps. However, prior to surgery I have to stop my arthritis med and I'm in horrible pain.
{{hugs}} Char

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network